Vitamin cocktails can pose fatal danger!

DOI : https://doi.org/10.32739/uha.id.47787

Noting that the serum is given intravenously and that vascular access has some unique risks, experts say that the vascular access should be opened by an authorized health personnel under hospital conditions, and that the person who attempts to open vascular access in the hairdresser is either unauthorized or violates the law.

Emphasizing that the use of dynamism vitamins such as the so-called "potion of life" is believed to be protective against cancer, flu and similar viral diseases and problems related to nutritional deficiency, Faculty of Medicine Internal Medical Sciences Department Head Prof. İsmail Tayfun Uzbay stated that "This is not true. It is important for health to have vitamins and minerals in the body in a balanced way, but the use of some cocktails unknowingly without correctly identifying what is missing and without a physician's prescription can lead to health problems that can even result in death.

Üsküdar University Faculty of Medicine, Department of Internal Medical Sciences Head, and Advisor to the Rector Prof. İsmail Tayfun Uzbay evaluated the issue of having vitamin serums installed in the hairdresser and the application of vitamin serums outside the hospital.

Vascular access has some unique risks

Noting that everyone should know what serum administration means, Prof. İsmail Tayfun Uzbay said that "Serum is given intravenously and vascular access has some unique risks. The vascular access must be opened by a competent and authorized health personnel under hospital conditions. If it is to be opened at home, it must be approved by the specialist physician that the patient can receive treatment in this way at home and this procedure must be performed by a specialist health worker."

The person who attempts to open an intravenous access at the hairdresser is either unauthorized or breaking the law

Regarding the intravenous access and serum intake in the hairdresser, Prof. İsmail Tayfun Uzbay gave the following information." If intravenous access is opened and serum is taken in the hairdresser, there are two problems. First of all, no health personnel is authorized to open vascular access outside the hospital and outside the instructions of a physician. From the point of view of professional ethics, this is a very serious abuse of the profession. There are also legal responsibilities. The person who attempts to open an intravenous access in the hairdresser is either unauthorized, not a competent health professional, or violates the ethical rules and laws of the profession.

There is a risk of dangerous infections such as HIV and hepatitis

One of the biggest risks here is the possibility of infection. The infections that may occur can be very serious. This includes dangerous infections such as HIV and hepatitis. Also, intravenous access can lead to serious health problems, especially anaphylaxis. Anaphylaxis is fatal. For this reason, what we call parenteral applications, injection or intravenous applications by adding something to the serum must be done in the hospital."

The discourse of vitamins that give dynamism like the so-called "potion of life" is not true...

Emphasizing that the use of dynamism vitamins such as the so-called "potion of life" is believed to be protective against cancer, flu and similar viral diseases and problems related to nutritional deficiency, Prof. İsmail Tayfun Uzbay continued his remarks as follows:

"This is not true. It is important for health to have vitamins and minerals in the body in a balanced way, but the use of some cocktails by heart without correctly identifying what is missing and without a physician's prescription can lead to health problems that can even result in death.

If these cocktails create an excess of magnesium, they can lead to cardiac arrest

For example, there is a magnesium craze going on these days. If the addition of magnesium to these cocktails creates an excess of magnesium, it can lead to sudden decrease in blood pressure and cardiac arrest. Such side effects may occur more severely and in a short time in intravenous access. It is necessary to avoid taking any vitamin and mineral that is not deficient or not known to be deficient by mixing it into the serum through the vein. It must be applied with the approval and knowledge of a physician."

Excess vitamin C can lead to the formation of kidney stones

Prof. İsmail Tayfun Uzbay also gave information about the risks of memorizing which vitamins and continued his remarks as follows: "Excessive intake of vitamin B1 intravenously can lead to conditions such as loss of appetite, depression, fatigue, digestive disorders, muscle and nerve disorders, Beriberi, Wernicke-Korsakoff syndrome. Excessive intake of vitamin B3 can lead to liver damage, worsening of stomach ulcers, and low blood pressure. Excessive intake of vitamin B5 (pantothenic acid) increases the tendency to bleed. In women, it can exacerbate menstruation. Excessive intake of vitamin B6 can cause damage to the nerves. Excessive intake of folic acid causes kidney and liver damage. Excess vitamin C can also lead to the formation of kidney stones. These are all water-soluble vitamins.

Excess vitamin D causes osteoporosis

And then there are the fat-soluble ones. Excess vitamin A can lead to skin and bone deformations, excessive vitamin D can lead to osteoporosis, excessive intake of vitamin E can lead to an increase in the risk of bleeding, blisters on the skin, high triglycerides in the blood, thyroid insufficiency and a decrease in the effect of vitamin K. High-dose vitamin K can also be harmful to those who are pregnant and breastfeeding, dialysis patients, and those with clotting problems with severe liver disease. It interacts with vitamin K, coenzyme Q10 and vitamin E."

 

Üsküdar News Agency (ÜNA)